Alert archive / Ohio / Flash Flood Warnings in 2001
Flash Flood Warning 24, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jul 18, 2001, 8:35 PM EDT for Hamilton County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2001, 8:35 PM EDT (00:35 UTC)
- Expired
- Jul 18, 2001, 11:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Hamilton County, OH
The radar
The Cincinnati radar (KILN), 67 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.6 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 837 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 190036 FFWILN OHC061-190330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 835 PM EDT WED JUL 18 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... HAMILTON COUNTY IN SOUTHWEST OHIO... * UNTIL 1130 PM EDT... * AT 835 PM EDT...A LINE OF THUNDERSTORMS CONTAINING HEAVY RAIN WAS LOCATED OVER THE WESTERN PART OF THE COUNTY. THIS AREA OF HEAVY RAIN WAS MOVING SLOWLY SOUTHEAST. THE HEAVY RAIN EXTENDED BACK INTO SOUTHEAST INDIANA. 1 TO 1.5 INCHES OF RAIN HAS ALREADY FALLEN OVER WESTERN HAMILTON COUNTY IN THE LAST HOUR. UP TO AN ADDITIONAL 2 INCHES OF RAIN IS POSSIBLE THROUGH 10 PM. THIS RAIN ON TOP OF ALREADY WET GROUND WILL LIKELY CAUSE FLOODING ACROSS HAMILTON COUNTY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. $$ WHITE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 3:25 PM EDT, 5 hours 10 minutes earlier.
Area forecast discussion, Jul 18, 3:25 PM EDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 325 PM EDT WED JUL 18 2001 WILL MAKE DISCUSSION SHORT AS TIME IS RUNNING SHORT. WILL ISSUE A FLASH FLOOD WATCH OVER SOUTHWEST FA. 2 TO 6 INCHES OF RAIN FELL YESTERDAY AFTERNOON AND OVERNIGHT BRINGING A LOT OF PROBLEMS TO THE TRI-STATE AND WHITE WATER VALLEY. FLASH FLOOD GUIDANCE IS LESS THAN AN INCH FOR MOST IF NOT ALL OF OUR COUNTIES IN THE WATCH AREA. THE ONLY EXCEPTION IF A FEW NORTHERN KY WHICH ARE NEAR AN INCH. CONVECTION OVER CENTRAL INDIANA WILL MOVE INTO EAST CENTRAL AND SOUTHEAST INDIANA BY 5 PM AND WILL LIKELY INTENSIFY TO SOME DEGREE AS REGION REACHES MAX DAYTIME HEATING. 12Z ETA PROGGED AND MODIFIED MORNING ILN SOUNDING INDICATE 2500 TO 3000 J/KG OVER SOUTHWEST FA THIS EVENING. AVN IS MOST CONSISTENT WITH DEVELOPING MCS OVER SRN IL/IN THIS EVENING AND OVERNIGHT WITH THE ETA BRINGING A SHEARED OUT WAVE OVER FA THIS EVENING. FOR THE REST OF FORECAST WILL WILL KEEP SMALL THREAT OF CONVECTION THROUGH FRIDAY AS RIDGE BUILDS JUST TO OUR WEST WITH JET STREAM DIVING SOUTH OVER REGION. THIS WILL ALLOW MID LEVEL WAVES "RIDGE RIDERS" TO DEVELOP CONVECTION TO OUR NORTH AND DIVE SOUTH INTO FA. ETA STILL INDICATING INSTABILITY OVER FA. MISILN WILL BE OUT SHORTLY ALONG WITH THE ZONES. .ILN...FLASH FLOOD WATCH UNTIL MIDNIGHT. OH...060-070-071-077-078 IN...050-058-059-066-073>075-080 KY...089>098 TIPTON
Nearby
Flash Flood Warnings in Ohio, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.